Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

Persisting tingling and numbness in head, tiredness. Had taken an overdose of anti-depressants. Help?

i recently had several several antidepressant changes and went into some wierd things,i couldnt quit pacing,i couldnt speak only a little when spoken to,i couldnt see right to drive,i could not sleep nomatter what sleep med they perscribed,i now am off of meds as of two days ago and i was having all this tingling going on in my head,now my head has gone numb,very seriously numb on the inside inwhich i cant think right and im very very tired but i am scared,do you know why i am numb as of today
Asked On : Mon, 18 Feb 2013
Answers:  1 Views:  81
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Psychiatrist 's  Response
Dec 2014
Hello Da*******
Antidepressants medication are mainly used to replenish the decreased amount of Monoamine Neurotransmitters in brain. A lot of research found that depressive disorders are due to decreased monoamines specifically Serotonin and Norepinephrin in specific brain areas. Psychiatrists commonly prescribe the antidepressant drugs to fill the deficient areas of neurotransmitters.
So if you were taking medication for long time and stopped suddenly it probably resulted in withdrawal syndrome (serotonin withdrawal) in which on may manifest as dizziness, headache, vertigo, parenthetic sensation over head and extremities, nausea, vomiting, diarrhea, flu like syndrome, insomnia, tiredness.
so best way to avoid such symptoms is to taper antidepressant medication gradually over 1-4 weeks, for anxiety and insomnia you can use Clonazepam in small doses

Answered: Mon, 18 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor